Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 324, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 1998, 10:27 PM CDT for Wilson County, Tennessee. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 1998, 10:27 PM CDT (03:27 UTC)
- Expired
- Jun 14, 1998, 11:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wilson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 10:30 PM CDT | Thunderstorm Wind 50 | Mt Juliet, TN | Sheriff's department reported trees down. |
| Jun 14, 10:40 PM CDT | Hail 0.75 | Lebanon, TN | Spotter reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 10:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3344 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 509 m²/s²
- Significant tornado parameter
- 11.0
- Supercell composite
- 67.6
The text
As transmitted, in the capitals the NWS used until 2016.
859 WUUS1 KBNA 150328 RRA SVRBNA TNC189-150430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1027 PM CDT SUN JUN 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILSON COUNTY IN MIDDLE TENNESSEE * UNTIL 1130 PM CDT * AT 1025 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF GALLATIN OR 1 MILE NORTHWEST OF MT. JULIET MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... MT. JULIET AT 1028 PM CDT SUGGS CREEK AT 1030 PM CDT CAMP BOXWELL RESERVATION AT 1035 PM CDT INTERSECTION OF HIGHWAY 109 AND HIGHWAY 70 AT 1035 PM CDT GLADEVILLE AT 1040 PM CDT INTERSECTION OF HIGHWAY 109 AND INTERSTATE 40 AT 1040 PM CDT LEBANON AT 1045 PM CDT SHOP SPRINGS AT 1050 PM CDT BELLWOOD AT 1055 PM CDT WATERTOWN AT 1100 PM CDT GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. SW.MR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:35 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 14, 7:35 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 735 PM CDT SUN JUN 14 1998 00Z BNA SNDG REVEALS VERY UNSTBL AMS OVR RGN. WHEN INPUTING OBSERVED STORM MOTION...S.R. HELICITY INCREASES TO ABT 450 M2/S2. NEEDLESS TO SAY SCT SUPERCELLS OVR WRN TN/WRN KY/NE AR SHOULD CONT TO MOV TWD MOIST UNSTBL AMS OVR MID TN. APPRS HIGHEST THREAT FOR TORNADIC TSTMS WL BE OVR NW MID TN INCLUDING CITIES OF DOVER...WAVERLY...CAMDEN AND CLARKSVILLE. WHILE NOT EVIDENT ATTM...COULD SEE CELLS MERGE INTO A LINE TWDS 05Z AND BRING HEAVY RAIN/DAMAGING WIND THREAT TO ERN MID TN. SEE LTL REASON TO ALTER CURRENT FCST FOR OVRNIGHT HRS XPCT MAYBE TO DECREASE POP AFT 05Z FOR WRN MID COUNTIES. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:39 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 61 min |
| Jun 14, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 49 min |
| Jun 14, 8:46 PM CDT | Tornado Warning | OHX | Benton | 49 min |
| Jun 14, 8:56 PM CDT | Tornado Warning | OHX | Dickson, Humphreys | 34 min |
| Jun 14, 9:07 PM CDT | Tornado Warning | OHX | Humphreys | 48 min |
| Jun 14, 9:30 PM CDT | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Jun 14, 9:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 49 min |
| Jun 14, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 47 min |
| Jun 14, 9:47 PM CDT | Tornado Warning | OHX | Cheatham | 33 min |
| Jun 14, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 64 min |
| Jun 14, 10:11 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 64 min |
| Jun 14, 10:15 PM CDT | Tornado Warning | OHX | Davidson | 50 min |
| Jun 14, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 66 min |
| Jun 14, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 50 min |
| Jun 14, 11:17 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 48 min |
| Jun 14, 11:33 PM CDT | Tornado Warning | OHX | Putnam | 62 min |
| Jun 14, 11:52 PM CDT | Flash Flood Warning | OHX | Williamson | 2 hr |
| Jun 15, 12:13 AM CDT | Severe Thunderstorm Warning | OHX | White | 62 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.